MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, STANDARD, OPEN END, BARIUM IMPREGNATED, 120 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, STANDARD, OPEN END, BARIUM IMPREGNATED, 120 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 23047
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a follow up appointment for a patient with post-hemorrhagic asymmetrical hydrocephalus, the doctor realized that the peritoneal catheter had exited through the anus of the patient.It was stated the catheter had perforated the intestine.The patient was well however.The catheter was explanted and the patient was connected to an external drainage system while liquid antibiotics were administered.While the patient was connected to the external drainage system, they could not stand up since the valve did not prevent overdrainage.The valve was also replaced.The patient¿s status was noted as alive; no injury.

Brand Name
PERITONEAL CATHETER, STANDARD, OPEN END, BARIUM IMPREGNATED, 120 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8243398
Report Number2021898-2019-00025
Device Sequence Number2203301
Product Code JXG
UDI-Device Identifier00643169483545
UDI-Public00643169483545
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number23047
Device Catalogue Number23047
Device Lot NumberD73509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age16 YR
Patient Weight55